Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A generalization of Lusin's theorem


Author: Michael L. Wage
Journal: Proc. Amer. Math. Soc. 52 (1975), 327-332
MSC: Primary 28A10
DOI: https://doi.org/10.1090/S0002-9939-1975-0379782-9
MathSciNet review: 0379782
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we characterize $ \sigma $-finite Riesz measures that allow one to approximate measurable functions by continuous functions in the sense of Lusin's theorem. We call such measures Lusin measures and show that not all $ \sigma $-finite measures are Lusin measures.

It is shown that if a topological space $ X$ is either normal or countably paracompact, then every measure on $ X$ is a Lusin measure. A counterexample is given to show that these sufficient conditions are not necessary.


References [Enhancements On Off] (What's this?)

  • [1] C. H. Dowker, On countably paracompact spaces, Canad. J. Math. 3 (1951), 219-224. MR 13, 264. MR 0043446 (13:264c)
  • [2] J. L. Kelley, Measures on Boolean algebras, Pacific J. Math. 9 (1959), 1165-1177. MR 21 #7286. MR 0108570 (21:7286)
  • [3] D. J. Hebert and H. Elton Lacey, On supports of regular Borel measures, Pacific J. Math. 27 (1968), 101-118. MR 38 #3400. MR 0235088 (38:3400)
  • [4] M. E. Rudin, A normal space $ X$ for which $ X \times I$ is not normal, Fund. Math. 73 (1971/72), 179-186. MR 45 #2660. MR 0293583 (45:2660)
  • [5] -, Souslin's conjecture, Amer. Math. Monthly 76 (1969), 1113-1119. MR 42 #5212. MR 0270322 (42:5212)
  • [6] S. Willard, General topology, Addison-Wesley, Reading, Mass., 1970. MR 41 #9173. MR 0264581 (41:9173)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A10

Retrieve articles in all journals with MSC: 28A10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0379782-9
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society